Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 148, NWS Louisville, KY

July 11, 2000Woodford County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 11, 2000, 2:08 AM EDT for Woodford County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2000, 2:08 AM EDT (06:08 UTC)
Expired
Jul 11, 2000, 2:45 AM EDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Woodford County, KY

The radar

The Louisville radar (KLVX), 105 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110610
SVRSDF
KYC239-110645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODFORD COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 245 AM EDT

* AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MILLVILLE...OR ABOUT 21 MILES WEST OF
  LEXINGTON...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDWAY AROUND 215 AM EDT
  VERSAILLES AROUND 225 AM EDT
  NONESUCH AROUND 245 AM EDT

THIS STORM IS PRODUCING INTENSE LIGHTNING WITH NUMEROUS STROKES 
STRIKING THE GROUND. DAMAGING WINDS IN EXCESS OF 55 MPH ARE ALSO 
EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER 
LINES.

INTENSE LIGHTNING WILL OCCUR WITH THIS STORM. IF OUTDOORS...STAY AWAY
FROM ISOLATED TALL OBJECTS SUCH AS TREES. MOVE INSIDE IF POSSIBLE.
WHEN INDOORS...STAY AWAY FROM WINDOWS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL
APPLIANCES BEFORE THE STORM APPROACHES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 11 hours 8 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM EDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT MON JUL 10 2000

MN CONCERN THIS FCST PRD IS AMT OF PRECIP ASSCTD WITH MCC AND FNTL
BNDRY XPCTD ACRS KY TNGT.

AT 18Z DECAYING MCC DROPG S FROM GRT LKS/UPR MS VLY.  AIRMS OVR KY
REMAINS UNSTBL WITH DWPTS IN/ARND 70 AND TEMPS NEARG 90.  KY IN COLL
AREA BTWN HI PRES N AND S AND LO PRES E AND W.  NW FLW PERSISTS
ALFT.

MDLS INDCT BST UPR AIR SPRT MOVS N OF CWA...BUT MOIST/INSTBLY
CONVERGE ON NCNTRL KY BY 06Z.  PRECIPITABLE WTR VALUES AOA 2IN AND
QPF/XCSV RNFL INDCT SOME PTNTL FOR FF.  FFG AOA 3IN OVR CWA AND
SEEMS WORST CASE SCENERIO WOULD PRODUCE 1-2 INCH AMTS OVRNGT.  WILL
CONT MNTN OF HVY RN IN OVRNGT FCST BUT SEE NO NEED FOR FFA ATTM.

SBSTNL MOIST RMS OVR CWA THRU REMAINDER OF FCST PRD ALTHO UPR AIR
SPRT REMAINS WK.  SFC FNT BECOME VRY DIFFUSE BUT DWPTS REMAIN CLOSE
TO 70 AND INSTBLTY HI.  WILL CONT CHC SHWRS/TSTMS THRU REST OF FCST
PRD DUE TO UNCERTAINTY OF FNTL PSN.

GUID TEMPS HAVE COME MORE IN LINE WITH HIER CHC PRECIP AND CAN LKLY
USE A COMB THRU FCST
PRD.

.SDF...NONE
RNK

In the hours before

Local storm report, Jul 10, 11:28 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1128 PM    MILLERSBURG               KY   WIND DAMAGE
07/10/00   BOURBON                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 10, 11:37 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 PM    FRANKFORT                 KY   WIND DAMAGE
07/10/00   FRANKLIN                       POWER LINES AND TREES
                                          DOWN FROM WIND. MANY
                                          TREES ALSO STRUCK BY
                                          LIGHTNING.
Local storm report, Jul 10, 11:41 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 PM    LEXINGTON                 KY   WIND DAMAGE
07/10/00   FAYETTE                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jul 10, 11:51 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 PM    VERSAILLES                KY   WIND DAMAGE
07/10/00   WOODFORD                       TREES AND POWER LINES
                                          DOWN. FROM BOTH WIND
                                          AND LIGHTNING DAMAGE.
Local storm report, Jul 11, 12:13 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 AM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    WINCHESTER                KY   WIND DAMAGE
07/10/00   CLARK                          3 TREES DOWN. 1 LARGE
                                          OAK TREE DOWN ONTO
                                          POWER LINES. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Local storm report, Jul 11, 12:19 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 AM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    KEENE                     KY   WIND DAMAGE
07/11/00   JESSAMINE                      TREES DOWN.. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:15 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette30 min
Jul 10, 11:16 PM EDTSevere Thunderstorm WarningLMKFranklin19 min
Jul 10, 11:31 PM EDTSevere Thunderstorm WarningLMKWoodford29 min
Jul 10, 11:31 PM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 10, 11:48 PM EDTSevere Thunderstorm WarningLMKJessamine27 min
Jul 10, 11:59 PM EDTSevere Thunderstorm WarningLMKMadison31 min
Jul 11, 12:12 AM EDTSevere Thunderstorm WarningLMKGarrard33 min
Jul 11, 6:36 PM EDTSevere Thunderstorm WarningLMKAdair24 min
Jul 11, 7:07 PM EDTSevere Thunderstorm WarningLMKButler38 min
Jul 11, 7:26 PM EDTSevere Thunderstorm WarningLMKClinton34 min
Jul 11, 7:31 PM EDTSevere Thunderstorm WarningLMKWarren44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.